MAUDE Adverse Event Report: SPECTRUM MEDICAL LTD. QUANTUM PUMP CONSOLE; HEART LUNG MACHINE

SPECTRUM MEDICAL LTD. QUANTUM PUMP CONSOLE; HEART LUNG MACHINE
Catalog Number 52-000001-00
Medical Device Problem Code Computer Software Problem (1112)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Field safety correction will be issued.No change to the risk profile was required.Standard risk control is to hand crank pump if there is a pump stoppage.The software is on the quantum workstation and has been updated 13th june 2019.The update contains software that updates firmware to any connected accessory (device) e.G.Pump console power unit, roller pumps.(b)(4).
 
Event or Problem Description
Spectrum medical ltd received an incident report on 24th may 2019 that the quantum pump console shut down on (b)(6) 2019 during tetralogy of fallot open heart surgery.Hand crank of the pump was used to maintain patient support, operation completed successfully.No injury to the patient.The perfusion system identifier from (b)(6) for this particular hlm was identified via the system monitor, qws (b)(4).Summary of the assessment: the software team reviewed the incident report and the diagnostic logs and have identified that incorrect data was queried from the battery firmware leading to power loss to the accessory ports on the hlm.It was determined that the corrective action is a software update that will fix the vulnerability that created this malfunction of the power supply.This same issue was identified in mdr-001 report.A field safety correction will be issued.

Brand Name
QUANTUM PUMP CONSOLE
Common Device Name
HEART LUNG MACHINE
Manufacturer (Section D)
SPECTRUM MEDICAL LTD.
harrier4, meteor business park
cheltenham road east
gloucester, GL2 9 QL
UK  GL2 9QL
MDR Report Key8797026
Report Number3006073153-2019-00002
Device Sequence Number18912281
Product Code DTQ
UDI-Device Identifier05060434420008
UDI-Public05060434420008
Combination Product (Y/N)N
Initial Reporter CountryPK
PMA/510(K) Number
K173834
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number52-000001-00
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2019
Initial Report FDA Received Date07/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age2 YR
Patient Weight15